Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 4, 2015, 7:27 PM CDT for Doniphan County, Kansas; Andrew County, Holt County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2015, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 5, 2015, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doniphan County, KS, Andrew County, MO, Holt County, MO
The radar
The Topeka radar (KTWX), 142 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
683
WGUS53 KEAX 050027
FFWEAX
KSC043-MOC003-087-050630-
/O.NEW.KEAX.FF.W.0019.150605T0027Z-150605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI...
NORTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
WESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
* UNTIL 130 AM CDT FRIDAY
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS
FALLEN ACROSS THE AREA IN THE PAST HOUR WITH AN ADDITIONAL 1 TO
LOCALLY 2 INCHES POSSIBLE...THIS MAY LEAD TO FLASH FLOODING
ACROSS THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUND
CITY...AMAZONIA...CRAIG...FILLMORE...FOREST CITY...OREGON AND WHITE
CLOUD.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 59 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4023 9547 4009 9491 3981 9487 3990 9534
4000 9534 4000 9531 4003 9535 4002 9539
4004 9542 4006 9542 4007 9540 4012 9540
4013 9543 4016 9544 4018 9548 4020 9549
$$
MELL1 follow-up statement
628
WGUS73 KEAX 050624
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT FRI JUN 5 2015
KSC043-MOC003-087-050638-
/O.EXP.KEAX.FF.W.0019.000000T0000Z-150605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-HOLT MO-ANDREW MO-
124 AM CDT FRI JUN 5 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN ANDREW...
HOLT AND NORTHERN DONIPHAN COUNTIES WILL BE ALLOWED TO EXPIRE AT 130
AM CDT...
AREAL FLOODING WILL CONTINUE THROUGH THE MORNING HOURS ACROSS THE
WARNED AREA...BUT RAPID FLOOD WATER RISES FROM EXCESS RUNOFF HAVE
RECEDED...CURRENTLY ENDING THE FLASH FLOOD THREAT.
LAT...LON 4023 9547 4009 9491 3981 9487 3990 9534
4000 9534 4000 9531 4003 9535 4002 9539
4004 9542 4006 9542 4007 9540 4012 9540
4013 9543 4016 9544 4018 9548 4020 9549
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:49 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 6:49 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT Thu Jun 4 2015
.UPDATE...
Issued at 641 PM CDT THU JUN 4 2015
Raised short term PoPs to account for evolution of small MCS over
southeast NE. HRRR having some problems resolving convective
development and suspect we will see better solutions after the 00z upper
air data is ingested into the RAP. That being said believe we could
see a couple of MCSs affect the CWa overnight through early Friday
morning. The southeast NE MCS would be the first one with a second
probably coming from activity that would form over north central KS.
&&
.DISCUSSION...
Issued at 320 PM CDT THU JUN 4 2015
Storm complex from earlier today has dissipated almost completely,
but it had significant stabilization effects on the atmosphere over
northeast KS and much of northern MO. This should keep most of the
area generally dry for much of the afternoon and early evening,
although storms developing over southern Nebraska could impact far
northwest Missouri later this afternoon. This activity is being
driven by a LLJ over that region, and this should keep these storms
focused from far northwest Missouri and points north through the
evening.
Another impulse coming out of the Rockies will likely spark another
storm complex over northern KS and southern NE later tonight where it
will be fed by a continued LLJ. Moisture and thermal profiles look
similar to the past two days with very high moisture and ingredients
in place for very heavy rainfall. Mid-level flow would favor an east-
northeast track from northeast KS into far northern MO into the late
evening, then turning to the southeast into northern and possibly
western MO late tonight if a sufficient cold pool can develop. This
could impact areas that saw heavy rain over the past 48 hours so the
flash flood watch has been extended into Friday for these areas.
Depending on how quickly low- and mid-level lapse rates can recover
overnight, modest 0-2.5 km shear could favor some bowing segments
with strong wind over northwest Missouri overnight.
Friday's forecast is highly dependent on how tonight's storm complex
evolves and is thus low confidence. It looks like another impulse
could track through the area during the afternoon and evening and
this could spark additional storms across much of the area if the
atmosphere can destabilize sufficiently. Should such storms develop
they would pose a threat for more heavy rain and possibly strong
winds and hail. Most models indicate a drier day on Saturday, but
with an unstable airmass in place any weak ripple in the upper level
flow could spark more storms so held on to storm chances for now.
Upper level flow will flatten out by Sunday and Monday, but a
lingering frontal boundary could still spark off storms either day.
This boundary may finally sag south enough to send the storm track
south of us by Tuesday and Wednesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 647 PM CDT THU JUN 4 2015
Forecast is tied to overnight evolution of MCSs. A small MCS over
southeast NE is expected to expand this evening as better
moisture/instability feeds into the western fringe of the complex. A
second MCS is a bit more problematic as short range models have
overplayed the development of convection over western KS. Believe
later activity is more likely to form over north central KS/south
central NE and then roll eastward, much as they did last night.
Low confidence on timing of the second MCS so lengthened the period
containing VCTS. Ceilings will generally remain VFR although when
heavier cells move through MVFR visibilities/ceilings are likely.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday afternoon FOR KSZ025-102>105.
MO...FLASH FLOOD WATCH through Friday afternoon FOR MOZ001>005-
011>014-020>022-028>030-037-038-043-044.
&&
UPDATE...MJ
DISCUSSION...Hawblitzel
AVIATION...MJHazardous weather outlook, Jun 4, 6:57 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT THU JUN 4 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 657 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT DUE TO SIGNIFICANT RAINFALL EARLIER THIS MORNING AND SATURATED SOILS...FLOODING AND FLASH FLOODING WILL CONTINUE TO BE A CONCERN PRIMARILY OVER NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS. FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE LATE TONIGHT OVER NORTHWEST AND WEST CENTRAL MISSOURI AND FAR EASTERN KANSAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH EARLY SATURDAY AND AGAIN SUNDAY AFTERNOON AND NIGHT. WHILE A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THE PRIMARY THREAT WILL BE HEAVY RAINFALL WHICH COULD RESULT IN PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:35 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan | 12 hr |
| Jun 4, 11:55 PM CDT | Special Weather Statement | EAX | Linn | 50 min |
| Jun 5, 3:20 AM CDT | Special Weather Statement | EAX | Johnson, Miami | 40 min |
| Jun 5, 10:03 AM CDT | River Flood Warning | EAX | Miami | 3 days |
| Jun 5, 10:03 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Jun 5, 3:42 PM CDT | River Flood Warning | EAX | Wyandotte | 3 days |
| Jun 4, 11:48 PM CDT | Special Weather Statement | EAX | Cooper, Pettis | 42 min |
| Jun 5, 10:43 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 50 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.